MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN; WOUND DRAIN
Catalog Number 0070230
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was particulate found in the packaging of the device.
 
Additional Manufacturer Narrative
Received 1 unopened silicone round drain.The reported issue was confirmed as manufacturer related.During the visual inspection a black foreign material was noticed inside of the package.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.To avoid the possibility of drain damage or breakage, please follow these steps: additional perforations should not be made in the drains.Avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments as these could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement: using a single silicone drain.Place perforated wound drain within critical fluid collection area of wound.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.Trim non-perforated section of drain to desired length.Insert connecting tube of drain port of evacuator.Using two silicone drains: repeat steps 1-3 above.Attach proximal ends of silicone drains to bard® y-connector (#0070790) and connect y-connector to evacuator drain port.Using a silicone double drain: draw drain using trocar from outside into inside of wound then from inside to outside of wound on other side.Cut wound tube in the middle of perforated section.Remove trocar only by cutting the drain tubing one inch from end of trocar.Trim non-perforated section of drain to desired length.Attach drains to individual evacuators or to y-connector 0070780 or 0070790.Insert other blue adapter into y-connector and attach drains to each blue adapter.Insert connecting tube into evacuator.Using a pvc drain: follow step 1-4 above.Attach drains to individual evacuators or to y-connector 0070770.Insert connecting tube into evacuator.Reuse precaution: this is a single use device.Do not re-sterilize any portion of this device.Reuse and/ or repackaging may create a risk of patient or user infection, compromise the structural integrity and/ or essential material and design characteristics of the device, which may lead to device failure, and/ or lead to injury, illness or death of the patient." (b)(4).
 
Event or Problem Description

Brand Name
DAVOL SILICONE ROUND SINGLE DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7165740
Report Number1018233-2018-00023
Device Sequence Number1918112
Product Code GBX
UDI-Device Identifier00801741049453
UDI-Public(01)00801741049453
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Catalogue Number0070230
Device Lot NumberNGAZ3540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1